MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION J-PLASMA PRECISE 360; BVX-330BR

BOVIE MEDICAL CORPORATION J-PLASMA PRECISE 360; BVX-330BR
Model Number BVX-330BR
Medical Device Problem Codes Detachment Of Device Component (1104); Use of Device Problem (1670); Human Factors Issue (2948)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial investigation concluded that the reported complaint was an isolated event.Based on the investigation completed by engineering, user interview, sample evaluation and the manufacturing documentation reviewed, the root cause of the event can be attributed to a human factor.Surgeon acknowledged that he applied excessive force to the device while removing from the cannula/trocar.Engineering testing was able to replicate the event and confirmed that the failure mode observed in the return handpiece and the sample used to replicate the event were similar.In addition, samples from the same sterile lot were pull tested to ensure that the units were within specification.Test results found that all samples were found within specifications.On 05/11/2018 a second complaint was reported.Therefore, bovie determined on 06-05-2018 to reopen this complaint for further evaluation.Investigation concluded that even though there was no patient injury in the reported complaints and that the complaint is isolated to one end user, the reoccurrence of the event can result in harm.
 
Event or Problem Description
Reported complaint alleged that the peek tip of the handpiece fell off during a laparoscopic robotic procedure.

Brand Name
J-PLASMA PRECISE 360
Common Device Name
BVX-330BR
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key7583654
Report Number3007593903-2018-00027
Device Sequence Number2501475
Product Code GEI
UDI-Device Identifier10607151010727
UDI-Public(01)10607151010727(17)210301(10)0317B
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K152570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/01/2021
Device Model NumberBVX-330BR
Device Catalogue NumberBVX-330BR
Device Lot Number0317B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1